Alert archive / California / Wind Advisories in 2017

Wind Advisory 18, NWS Los Angeles, CA

February 19, 2017

NWS Los Angeles, CA issued this wind advisory at Feb 19, 2017, 1:33 PM PST. It took effect at Feb 20, 2017, 2:00 AM PST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2017, 1:33 PM PST (21:33 UTC)
In effect from
Feb 20, 2017, 2:00 AM PST
Expired
Feb 21, 2017, 6:00 AM PST
In force
28 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

744 
WWUS76 KLOX 192133
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
133 PM PST Sun Feb 19 2017

...Gusty south to southwest winds across San Luis Obispo and 
Santa Barbara counties Monday into Monday night...

.South to Southwest winds will be on the increase across San Luis
Obispo and Santa Barbara counties on Monday, and persisting into
Monday night. The strongest winds will be on the immediate coast
and higher terrain.

CAZ034-035-200545-
/O.NEW.KLOX.WI.Y.0018.170220T1400Z-170221T1400Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
133 PM PST Sun Feb 19 2017

...WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM PST TUESDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 6 AM Monday to 6 AM PST
Tuesday. 

* WINDS...south to southeast winds 15 to 25 mph with gusts to 40
  mph.

* IMPACTS...The combination of gusty winds and very wet soils will
  result in an increased threat of downed trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ037-051-052-200545-
/O.NEW.KLOX.WI.Y.0018.170220T1400Z-170221T1400Z/
San Luis Obispo County Interior Valleys-
San Luis Obispo County Mountains-Santa Barbara County Mountains-
Including the cities of Paso Robles, Atascadero, Black Mountain, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
133 PM PST Sun Feb 19 2017

...WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM PST TUESDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 6 AM Monday to 6 AM PST
Tuesday. 

* WINDS..South to southwest winds 20 to 30 mph with gusts 40 to 50
  mph.

* IMPACTS...The combination of gusty winds and very wet soils will
  result in an increased threat of downed trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Gomberg
6 follow-up statements
505 
WWUS76 KLOX 200533
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
933 PM PST Sun Feb 19 2017

CAZ034-035-201345-
/O.EXT.KLOX.WI.Y.0018.170220T1000Z-170221T1400Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
933 PM PST Sun Feb 19 2017

...WIND ADVISORY NOW IN EFFECT FROM 2 AM MONDAY TO 6 AM PST
TUESDAY...

* WINDS...south to southeast winds 15 to 25 mph with gusts to 40
  mph.

* IMPACTS...The combination of gusty winds and very wet soils 
  will result in an increased threat of downed trees. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ037-051-052-201345-
/O.EXT.KLOX.WI.Y.0018.170220T1000Z-170221T1400Z/
San Luis Obispo County Interior Valleys-
San Luis Obispo County Mountains-Santa Barbara County Mountains-
Including the cities of Paso Robles, Atascadero, Black Mountain, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
933 PM PST Sun Feb 19 2017

...WIND ADVISORY NOW IN EFFECT FROM 2 AM MONDAY TO 6 AM PST
TUESDAY...

* WINDS..South to southwest winds 20 to 30 mph with gusts 40 to 
  50 mph. 

* IMPACTS...The combination of gusty winds and very wet soils 
  will result in an increased threat of downed trees. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

asr
828 
WWUS76 KLOX 201158
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
358 AM PST Mon Feb 20 2017

CAZ034-035-202000-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-170221T1400Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
358 AM PST Mon Feb 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY...

* WINDS...south to southeast winds 15 to 25 mph with gusts to 40 
  mph. 

* IMPACTS...The combination of gusty winds and very wet soils 
  will result in an increased threat of downed trees. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ037-051-052-202000-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-170221T1400Z/
San Luis Obispo County Interior Valleys-
San Luis Obispo County Mountains-Santa Barbara County Mountains-
Including the cities of Paso Robles, Atascadero, Black Mountain, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
358 AM PST Mon Feb 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY...

* WINDS..South to southwest winds 20 to 30 mph with gusts 40 to 
  50 mph. 

* IMPACTS...The combination of gusty winds and very wet soils 
  will result in an increased threat of downed trees. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

asr
147 
WWUS76 KLOX 202043
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1243 PM PST Mon Feb 20 2017

CAZ034-035-210630-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-170221T1400Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
1243 PM PST Mon Feb 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY...

* WINDS...south to southeast winds 15 to 25 mph with gusts to 40 
  mph. 

* IMPACTS...The combination of gusty winds and very wet soils will
  result in an increased threat of downed trees. Gusty winds will
  make driving difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ037-051-052-210630-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-170221T1400Z/
San Luis Obispo County Interior Valleys-
San Luis Obispo County Mountains-Santa Barbara County Mountains-
Including the cities of Paso Robles, Atascadero, Black Mountain, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
1243 PM PST Mon Feb 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY...

* WINDS..South to southwest winds 20 to 30 mph with gusts 50 mph.

* IMPACTS...The combination of gusty winds and very wet soils will
  result in an increased threat of downed trees. Gusty winds will
  make driving difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
280 
WWUS76 KLOX 210617
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1017 PM PST Mon Feb 20 2017

CAZ034-035-211400-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-170221T1400Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
1017 PM PST Mon Feb 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY...

* WINDS...South to southeast winds 15 to 25 mph with gusts to 40 
  mph. 

* IMPACTS...The combination of gusty winds and very wet soils 
  will result in an increased threat of downed trees. Gusty 
  winds will make driving difficult, especially for high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ037-051-052-211400-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-170221T1400Z/
San Luis Obispo County Interior Valleys-
San Luis Obispo County Mountains-Santa Barbara County Mountains-
Including the cities of Paso Robles, Atascadero, Black Mountain, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
1017 PM PST Mon Feb 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY...

* WINDS..South to southwest winds 20 to 30 mph with gusts 50 mph.

* IMPACTS...The combination of gusty winds and very wet soils 
  will result in an increased threat of downed trees. Gusty 
  winds will make driving difficult, especially for high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Hall
826 
WWUS76 KLOX 211040
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
240 AM PST Tue Feb 21 2017


CAZ034-035-211145-
/O.CAN.KLOX.WI.Y.0018.000000T0000Z-170221T1400Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
240 AM PST Tue Feb 21 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Los Angeles/Oxnard has cancelled
the Wind Advisory. 

The winds have subsided.

$$

CAZ037-051-052-211400-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-170221T1400Z/
San Luis Obispo County Interior Valleys-
San Luis Obispo County Mountains-Santa Barbara County Mountains-
Including the cities of Paso Robles, Atascadero, Black Mountain, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
240 AM PST Tue Feb 21 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

* WINDS..South to southwest winds 20 to 30 mph with gusts 50 mph.

* IMPACTS...The combination of gusty winds and very wet soils 
  will result in an increased threat of downed trees. Gusty 
  winds will make driving difficult, especially for high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

asr
913 
WWUS76 KLOX 211356
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
556 AM PST Tue Feb 21 2017

...Wind advisories allowed to expire...

.The latest surface observations indicated that winds have
diminished across interior sections of San Luis Obispo and Santa
Barbara counties. Therefore, the wind advisories will be allowed
to expire. 

Although advisories are no longer in effect, there still will be
some locally gusty winds this morning. 

CAZ037-051-052-211500-
/O.EXP.KLOX.WI.Y.0018.000000T0000Z-170221T1400Z/
San Luis Obispo County Interior Valleys-
San Luis Obispo County Mountains-Santa Barbara County Mountains-
Including the cities of Paso Robles, Atascadero, Black Mountain, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
556 AM PST Tue Feb 21 2017

...WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING...

Winds have diminished below advisory levels. 

$$

RAT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 19, 12:01 PM PST, 1 hour 32 minutes earlier.

Area forecast discussion, Feb 19, 12:01 PM PST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1201 PM PST Sun Feb 19 2017

.SYNOPSIS...
A wet and cool weather pattern will resume tonight and persist
through Wednesday as a series of low pressure systems move into
the West Coast. Highest rainfall totals are expected to be north
of Point Conception. Drier weather is expected late in the week,
then another storm may bring more rain to the region next weekend.

&&

.SHORT TERM...(TDY-TUE)

Current satellite imagery showing some breaks in cloud coverage
as of 9 am this morning, with the exception of LA County where
abundant low level moisture continues to bring mostly cloudy
skies with pockets of drizzle and light rain, especially along the
coastal foothills and mountains. 12z NAM model showing low level
moisture remaining in place today across the region, likely
maintaining some stratocumulus clouds and cool temperatures.

Current thinking on timing and amounts of next two storm system
on track...no major changes this morning. Chance of rain for
Central Coast by later this afternoon, with rain becoming
widespread tonight. Lighter rains likely for Ventura and LA
counties beginning later tonight into Monday.

*** From previous discussion ***

Very weak ridge across the region will continue to collapse sewd
today as a large upper trough moves into the northeast Pacific
and a strong jet takes aim at northern California. An increasingly
deep band of moisture with some decent mid level lift will sag
southward down the West Coast later today and tonight, and low
level southerly flow will increase. As this occurs, there will
be an increasing chance of rain later today in areas north of Pt
Conception, especially across northern SLO County. Rain will
develop across SLO and SBA counties this evening, and will become
likely across VTU and much of L.A. Counties overnight. Some of
the rain may be locally heavy across SLO county, particularly in
the higher terrain of northwestern SLO County, where there will be
some good orographic enhancement of the rainfall. Rain is expected
to be much lighter south of Pt Conception, especially across L.A.
County as this band of rain loses its punch as dynamics decrease
late tonight and early Monday. This first slug of moisture will
exit the region Monday morning, but skies should remain cloudy
and there will be a chance of showers through the day. It will be
another cool day across the region.

Another band of moisture will sag southward into the region from
northern and central CA late Mon or Mon night and linger into
Tue. This will be very similar to what occurs tonight and Mon
morning, with the heaviest rain and best moisture and dynamics
remaining across SLO and SBA Counties, Still, most areas should
have measurable rain Mon night into Tue, but amounts across VTU
and L.A. Counties are expected to be on the light side.
South winds could get close to advisory levels across portions of
SLO and SBA Counties at times late tonight thorough early Tue.

Overall, rainfall totals through Tue are expected to average
one half inch to one inch across SLO and SBA Counties, except
1-2 inches in the mountains, and possibly up to 3 inches across
the higher terrain of nwrn SLO County. Across VTU County, expect
one third to two thirds of an inch of rain, with up to 1.5 inches
in the western mountains. Across L.A. County rainfall totals
should be one tenth to one third of an inch, with local totals
up to an inch possible in the mountains. Snow levels will be
rather high through at least early Tue, so at this point, just
expect a few inches of snow at resort levels.

.LONG TERM...(WED-SAT)

Another system will move through central California on
Wednesday, bringing a chance of rain to the entire region, but
especially across SLo and SBA Counties. Thu and Fri look to be
dry, but still cool. Another storm system may bring rain to the
region by late Sat, and this system could be stronger, and bring
more significant rain to the entire region.

&&

.AVIATION...19/1800Z.

At 1800Z at KLAX... there was no marine inversion.

Mostly broken conditions will continue as the area is between
systems. MVFR conditions will continue with some local IFR thrown
in for good measure on the central coast late tonight into Monday
with trhe approach of the next storm.

KLAX and KBUR...MVFR conditions will predominate for the next 24
hours as another weaker storm system approaches the area from the
west. Light rain will become possible early on Presidents
Day...although a few light showers are even possible today.

&&

.MARINE...19/900 AM.

Made numerous changes to the forecast: gale warnings gone, small
craft advisories for 650 and 655 are cancelled. Otherwise, gusty
winds in the southern outer waters will subside this afternoon
while south winds increase in the northern waters by this evening.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 10 PM PST this evening for
      zones 34-35-39>41-87. (See LAXCFWLOX).
PZ...Small Craft Advisory for hazardous seas in effect until 3 PM
      PST this afternoon for zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PST Monday for zone
      670. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 PM PST this afternoon
      for zones 673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(TUE-SAT)
Light to moderate rain with gusty winds are expected Tuesday and
Wednesday which will create hazardous roadway conditions. More
rain is possible on Saturday and it will likely be windy.

&&

PUBLIC...Gomberg/DB
AVIATION...Sweet
MARINE...Sweet
SYNOPSIS...DB

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 3:51 AM PSTGale WarningLOX5 hr
Feb 19, 3:51 AM PSTSmall Craft Advisory for Hazardous SeasLOX10 hr
Feb 19, 9:11 AM PSTSmall Craft AdvisoryLOX32 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.